Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 41, NWS Charleston, WV

May 2, 20165 counties in West Virginia; Meigs County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at May 2, 2016, 1:57 AM EDT for 5 counties in West Virginia; Meigs County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2016, 1:57 AM EDT (05:57 UTC)
Expired
May 2, 2016, 2:45 AM EDT
In force
48 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Meigs County, OH, Jackson County, WV, Mason County, WV, Roane County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 76 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 6.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

792 
WUUS51 KRLX 020557
SVRRLX
OHC105-WVC035-053-087-105-107-020645-
/O.NEW.KRLX.SV.W.0041.160502T0557Z-160502T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
157 AM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MEIGS COUNTY IN SOUTHEASTERN OHIO...
  NORTHERN JACKSON COUNTY IN NORTHWESTERN WEST VIRGINIA...
  NORTHEASTERN MASON COUNTY IN WESTERN WEST VIRGINIA...
  WIRT COUNTY IN NORTHWESTERN WEST VIRGINIA...
  NORTHWESTERN ROANE COUNTY IN CENTRAL WEST VIRGINIA...
  SOUTHEASTERN WOOD COUNTY IN NORTHWESTERN WEST VIRGINIA...

* UNTIL 245 AM EDT

* AT 157 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RACINE...
  MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RIPLEY...ELIZABETH...RAVENSWOOD...SANDYVILLE...REEDY...PEEWEE...MOUNT
  ALTO...CRESTON...ROCKPORT...LUCILLE...PORTLAND...CHERRY...LETART...
  COTTAGEVILLE...EVANS...PALESTINE...MORRISTOWN...GREENCASTLE AND LEROY.

THIS INCLUDES INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 138
AND 163.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3917 8135 3895 8126 3894 8127 3893 8127
      3892 8128 3891 8127 3891 8126 3890 8125
      3889 8126 3888 8124 3879 8198 3891 8203
TIME...MOT...LOC 0557Z 255DEG 30KT 3889 8191 

HAIL...1.00IN
WIND...60MPH
 
$$

08
2 follow-up statements
501 
WWUS51 KRLX 020637
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
237 AM EDT MON MAY 2 2016

WVC053-020645-
/O.CAN.KRLX.SV.W.0041.000000T0000Z-160502T0645Z/
MASON WV-
237 AM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MASON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3917 8135 3895 8126 3892 8128 3891 8127
      3891 8126 3889 8126 3888 8124 3884 8187
      3891 8192 3893 8190 3894 8190
TIME...MOT...LOC 0635Z 255DEG 30KT 3897 8151 

$$

OHC105-WVC035-087-105-107-020645-
/O.CON.KRLX.SV.W.0041.000000T0000Z-160502T0645Z/
MEIGS OH-JACKSON WV-WIRT WV-ROANE WV-WOOD WV-
237 AM EDT MON MAY 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR SOUTHEASTERN MEIGS...NORTHERN JACKSON...WIRT...NORTHWESTERN ROANE
AND SOUTHEASTERN WOOD COUNTIES...

AT 235 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF
ELIZABETH...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ELIZABETH...RAVENSWOOD...SANDYVILLE...REEDY...PEEWEE...MOUNT ALTO...
CRESTON...ROCKPORT...LUCILLE...CHERRY...COTTAGEVILLE...PALESTINE...
MORRISTOWN...GREENCASTLE AND LEROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3917 8135 3895 8126 3892 8128 3891 8127
      3891 8126 3889 8126 3888 8124 3884 8187
      3891 8192 3893 8190 3894 8190
TIME...MOT...LOC 0635Z 255DEG 30KT 3897 8151 

HAIL...1.00IN
WIND...60MPH
 
$$

08
254 
WWUS51 KRLX 020650
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
250 AM EDT MON MAY 2 2016

OHC105-WVC035-087-105-107-020700-
/O.EXP.KRLX.SV.W.0041.000000T0000Z-160502T0645Z/
MEIGS OH-JACKSON WV-WIRT WV-ROANE WV-WOOD WV-
250 AM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MEIGS...NORTHERN
JACKSON...WIRT...NORTHWESTERN ROANE AND SOUTHEASTERN WOOD COUNTIES
HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3917 8135 3895 8126 3892 8128 3891 8127
      3891 8126 3889 8126 3888 8124 3884 8187
      3891 8192 3893 8190 3894 8190
TIME...MOT...LOC 0642Z 255DEG 30KT 3897 8151 

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 1:42 AM EDT, 15 minutes earlier.

Area forecast discussion, May 2, 1:42 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
142 AM EDT MON MAY 2 2016

.SYNOPSIS...
UNSTABLE WITH COLD FRONT SINKING SOUTHEAST TONIGHT AND MONDAY.
UNSETTLED INTO TUESDAY AS A WAVE PASSES. LARGE UPPER TROUGH
BRINGS COOL AND UNSETTLED WEATHER FOR LATTER HALF OF THE WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
1130 PM UPDATE...
HAVE LOWERED POP ACROSS THE AREA OVER THE NEXT FEW HOURS AND THEN
INCREASED IT AGAIN ACROSS THE NORTHWEST FORECAST AREA LATER
TONIGHT AS FRONT SAGS DOWN INTO THAT REGION. NO OTHER CHANGES
NEEDED AT THIS TIME.

1030 PM UPDATE...
SHOWER AND THUNDERSTORM INTENSITY AND COVERAGE WANED
SIGNIFICANTLY THIS EVENING...AND THE THREAT FOR SEVERE WEATHER AND
FLOODING APPEAR TO BE OVER. BOTH THE SEVERE THUNDERSTORM AND THE
FLASH FLOOD WATCH HAVE BEEN CANCELED. SHOWERS AND THUNDERSTORMS
REMAIN MOST LIKELY ACROSS THE NORTH OVERNIGHT...NEAREST THE FRONT
AND WAVE MOVING ALONG IT...AN EVEN FARTHER NORTHWARD TREND NOTED
WITH THIS LATE THIS EVENING.

730 PM UPDATE...
THUNDERSTORMS STRONGEST...HEAVIEST AND MOST NUMEROUS ACROSS
SOUTHERN HALF OF WARNING AREA...WHERE THUNDERSTORM WATCH 134
REMAINS IN EFFECT. THIS ACTIVITY SHOULD WANE A BIT WITH THE
SUNSET AND THEN MOVE EAST OF THE AREA BY MIDNIGHT OR SO.

ANOTHER LINE OF THUNDERSTORMS SET UP AHEAD OF COLD FRONT...ACROSS
EASTERN OHIO INTO THE UPPER OHIO RIVER VALLEY. THIS WILL CROSS
NORTHERN PORTIONS OF THE FORECAST AREA THROUGH THE OVERNIGHT.

OTHERWISE FORECAST ON TRACK.

PREVIOUS DISCN...
BREAKS IN CLOUDS OFFER A CHANCE TO DESTABILIZE ATMOSPHERE FOR A
ROUND OF AFTERNOON SHOWERS AND STORMS.

LIS < 4 AND CAPE > 1000 J/KG AND EVEN UP TO 2000 J/KG IN SOME
LOCATIONS SHOULD BE ENOUGH TO GENERATE A ROUND OF STORMS THIS
AFTERNOON.  THESE STORMS WILL BE CAPABLE OF PRODUCING MODERATE TO
HEAVY RAIN...POSING A THREAT FOR FLASH FLOODING...AND A SMALL
CHANCE FOR DAMAGING WIND AND/OR HAIL. THE MAIN CONCERN IS STORMS
TRAIPSING ACROSS AREAS ALREADY HARD HIT BY LAST NIGHTS RAIN. SO
WILL NEED TO KEEP AN EYE OUT FOR FLASH FLOODING.

A FEW LINGERING SHOWERS OVERNIGHT AS WE GET A LITTLE BREAK IN THE
WEATHER BEFORE ANOTHER SYSTEM ARRIVES MONDAY.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
COLD FRONT...WITH A SURFACE WAVE ALONG IT...EXITS TO THE EAST
MONDAY NIGHT INTO TUESDAY MORNING. HAVE LIKELY POPS MONDAY NIGHT WITH
SHOWERS LINGERING TUESDAY AS AN UPPER LEVEL SHORTWAVE TROUGH AND
LOBE OF VORTICITY CROSS. SHOULD GET A MAINLY DRY PERIOD TUESDAY
NIGHT. USED A CONSENSUS BLEND FOR TEMPERATURES WITH ONLY MINIMAL
CHANGE TO PREVIOUS FORECAST.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
UPPER LEVEL LOW SINKS INTO THE REGION WEDNESDAY INTO THURSDAY
BRINGING COOLER TEMPERATURES WITH PERIODS OF PRECIPITATION. THIS
LOW LINGERS INTO THE WEEKEND SO MAINTAIN GENERALLY CHANCE POPS
THROUGH SATURDAY. MODELS IN FAIRLY GOOD AGREEMENT MOVING IT OUT TO
SEA SUNDAY. STUCK CLOSE TO WPC FOR TEMPERATURES...BUT DID UNDERCUT
THEM A BIT WITH THE UPPER LOW OVERHEAD. MAY EVEN BE COLD ENOUGH
FOR SOME FLAKES OF SNOW MIXING IN WITH RAIN AT THE HIGHEST
ELEVATIONS OF THE NORTHERN MOUNTAINS DURING THE PRE-DAWN HOURS
FRIDAY AND AGAIN SATURDAY.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
BIG STORY TONIGHT WILL BE THE DEVELOPMENT OF FOG AND IFR
CONDITIONS AT MANY LOCATIONS. SATURATED GROUND FROM RAINFALL TODAY
AND LIGHT WINDS WITH SOME CLEARING IN THE CLOUD COVER WILL MAKE
WIDESPREAD FOG LIKELY IN THE VALLEYS THROUGH ABOUT MID MORNING.

A LINE OF SH0WERS AND THUNDERSTORMS FARTHER NORTH...CLOSER TO THE
FRONT...WILL IMPACT PKB OVERNIGHT. MVFR TO IFR CONDITIONS CAN BE
EXPECTED IN SHOWERS AND THUNDERSTORMS THAT DIRECTLY IMPACT AN
AIRPORT.

CONDITIONS WILL IMPROVE TO VFR LATER MONDAY MORNING THROUGH AFTERNOON...BUT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP WITH
THE COLD FRONT STILL IN THE AREA TOMORROW EVENING.

SURFACE FLOW WILL BE MAINLY LIGHT SW WITH LIGHT TO MODERATE W TO
SW FLOW ALOFT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF IFR CONDITIONS DUE TO FOG. NOT SURE
IF ALL SITES WILL BE AFFECTED...WITH VALLEY LOCATIONS BEING MOST
LIKELY TO SEE A DROP TO IFR CONDITIONS. TIMING OF SHOWERS AND
THUNDERSTORMS TOMORROW AFTERNOON IS STILL UNCERTAIN.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              MON 05/02/16
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  L    L    L    L    L    L    L    M    M    M    M    H
HTS CONSISTENCY  L    L    L    L    L    L    L    M    M    M    H    H
BKW CONSISTENCY  L    L    L    L    L    L    L    L    L    M    M    H
EKN CONSISTENCY  L    L    L    L    L    L    L    H    H    M    M    H
PKB CONSISTENCY  L    L    L    L    L    L    L    M    M    M    M    M
CKB CONSISTENCY  L    L    L    L    L    L    L    M    M    M    M    M

AFTER 06Z TUESDAY...
POSSIBLE IFR CONDITIONS EXPECTED OVERNIGHT TOMORROW IN FOG ONCE
AGAIN.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/JW/MZ
NEAR TERM...JW/MPK
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...MPK
Hazardous weather outlook, May 1, 10:30 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1030 PM EDT SUN MAY 1 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-030230-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1030 PM EDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...PORTIONS OF
CENTRAL WEST VIRGINIA...PORTIONS OF NORTHERN WEST
VIRGINIA...PORTIONS OF SOUTHERN WEST VIRGINIA AND PORTIONS OF
WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TRM

In the hours before

Local storm report, May 1, 9:34 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
934 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      1 E SOD                 38.25N  81.86W
05/01/2016                   LINCOLN            WV   911 CALL CENTER

            MCCORKLE RD CLOSED ALONG SPRING BRANCH WITH WASHOUT.
            REPORT VIA 911 CENTER

&&

EVENT NUMBER RLX1600955

KMC
Local storm report, May 1, 9:37 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
937 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             VERDUNVILLE             37.85N  82.06W
05/01/2016  M1.00 INCH       LOGAN              WV   911 CALL CENTER

&&

EVENT NUMBER RLX1600957

MAC
Local storm report, May 1, 9:42 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
942 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     FUNNEL CLOUD     ODD                     37.59N  81.19W
05/01/2016                   RALEIGH            WV   FIRE DEPT/RESCUE

            MULTIPLE REPORTS OF A FUNNEL CLOUD BETWEEN JOSEPHINE
            AND ODD. TIME ESTIMATED BASED ON RADAR

&&

EVENT NUMBER RLX1600958

MEC
Special weather statement, May 1, 9:54 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
954 PM EDT SUN MAY 1 2016

OHZ066-020230-
PERRY-
954 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY COUNTY...

AT 954 PM EDT...A STRONG THUNDERSTORM WAS OVER SOMERSET...MOVING
NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...PERRY STATE FOREST...JUNCTION CITY AND GLENFORD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3991 8217 3982 8217 3982 8208 3980 8207
      3980 8208 3969 8235 3972 8237 3974 8236
      3974 8239 3977 8240 3983 8240 3983 8245
      3985 8246 3992 8232
TIME...MOT...LOC 0154Z 240DEG 49KT 3982 8232

14
Local storm report, May 1, 10:19 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1019 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     FUNNEL CLOUD     ODD                     37.59N  81.19W
05/01/2016                   RALEIGH            WV   FIRE DEPT/RESCUE

            MULTIPLE REPORTS OF A FUNNEL CLOUD BETWEEN JOSEPHINE
            AND ODD. TIME ESTIMATED BASED ON RADAR

&&

CORRECTED EVENT TIME

EVENT NUMBER RLX1600958

MEC
Special weather statement, May 2, 1:20 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
120 AM EDT MON MAY 2 2016

OHZ075-083>086-WVZ007-020615-
VINTON-ATHENS-GALLIA-MEIGS-JACKSON-MASON-
120 AM EDT MON MAY 2 2016

...A GROUP OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
JACKSON...GALLIA... MEIGS...SOUTH CENTRAL ATHENS AND NORTHWESTERN
MASON COUNTIES...

AT 119 AM EDT...A GROUP OF STRONG THUNDERSTORMS WERE NEAR RIO
GRANDE...MOVING NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
POINT PLEASANT...GALLIPOLIS...POMEROY...OAK HILL...RIO GRANDE...RACINE...
RUTLAND...FORKED RUN STATE PARK...NEW HAVEN...MASON...TUPPERS PLAINS...
GALLIA...MIDDLEPORT...CHESTER...SYRACUSE...HARTFORD CITY...HENDERSON...
VINTON...WILKESVILLE AND CHESHIRE.

LAT...LON 3929 8197 3917 8175 3908 8177 3908 8181
      3906 8181 3904 8178 3901 8179 3871 8236
      3883 8258 3884 8258 3885 8262 3890 8272
TIME...MOT...LOC 0519Z 239DEG 49KT 3884 8231

08

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:58 AM EDTSpecial Weather StatementRLXGilmer, Ritchie, Wirt62 min
May 2, 3:06 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more18 hr
May 2, 6:04 AM EDTSpecial Weather StatementRLXPocahontas26 min
May 2, 2:17 PM EDTSpecial Weather StatementRLXMcDowell43 min
May 2, 2:20 PM EDTSpecial Weather StatementRLXRaleigh, Wyoming40 min
May 2, 2:37 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Mingo53 min
May 2, 2:56 PM EDTSpecial Weather StatementRLXRaleigh49 min
May 2, 3:38 PM EDTFlash Flood WarningRLXBoone, Logan, McDowell, Mingo, Raleigh, Wyoming6 hr
May 2, 3:48 PM EDTSpecial Weather StatementRLXMcDowell42 min
May 2, 3:55 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming35 min
May 2, 4:02 PM EDTSpecial Weather StatementRLXCabell, Kanawha, Lincoln, Putnam, Wayne4 hr
May 2, 4:27 PM EDTSevere Thunderstorm WarningRLXMcDowell, Raleigh, Wyoming33 min
May 2, 4:58 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Fayette, Nicholas, Roane and 1 more4 hr
May 2, 5:36 PM EDTSpecial Weather StatementRLXPocahontas39 min
May 2, 5:44 PM EDTSevere Thunderstorm WarningRLXPocahontas31 min
May 1, 9:54 PM EDTSpecial Weather StatementRLXPerry36 min
May 2, 1:20 AM EDTSpecial Weather StatementRLXGallia, Meigs55 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.